Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 9, 2015, 5:24 AM EST for Erie County, New York. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2015, 5:24 AM EST (10:24 UTC)
- Expired
- Jan 9, 2015, 6:45 AM EST
- In force
- 81 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 6 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565
WWUS81 KBUF 091024
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
524 AM EST FRI JAN 9 2015
NYZ001-002-010-011-085-091145-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
524 AM EST FRI JAN 9 2015
...HEAVY LAKE EFFECT SNOW BAND WILL SHIFT SOUTH ACROSS DOWNTOWN
BUFFALO AND INTO THE SOUTHTOWNS THROUGH 700 AM...
A BAND OF HEAVY LAKE EFFECT SNOW WILL DROP ABRUPTLY SOUTHWARD ACROSS
THE BUFFALO METRO AREA AND INTO THE SOUTH TOWNS THROUGH 700 AM. THE
BAND WILL ALSO EXTEND NORTHEAST INTO WESTERN PORTIONS OF ORLEANS AND
GENESEE COUNTIES FROM BATAVIA TO MEDINA. EXPECT NEAR WHITEOUT
CONDITIONS IN THIS BAND WITH SNOWFALL RATES OF 3 INCHES AN HOUR AND
VISIBILITY NEAR ZERO. WINDS GUSTING TO 40 MPH WILL ALSO RESULT
IN AREAS OF BLOWING SNOW.
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 57.
TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.
LAT...LON 4319 7840 4301 7824 4273 7872 4271 7899
4274 7895 4276 7890 4279 7886 4284 7887
4290 7891 4295 7893 4295 7897 4298 7899
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 9, 4:20 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 9, 4:20 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EST FRI JAN 9 2015
.SYNOPSIS...
BEHIND A GENERAL SNOW THAT FELL OVERNIGHT...A SIGNIFICANT LAKE
EFFECT SNOW EVENT IS EXPECTED EAST OF LAKES ERIE AND ONTARIO THROUGH
SATURDAY. THE MORNING COMMUTES IN THE BUFFALO AND WATERTOWN AREAS
WILL BE SEVERELY IMPACTED BY HEAVY LAKE EFFECT SNOW FALL BEFORE THE
BANDS SHIFT SOUTHWARD DURING THE DAY FRIDAY. ACCUMULATIONS BY
SATURDAY EVENING EAST OF LAKE ERIE COULD BE 2 TO 3 FEET...AND EAST
OF LAKE ONTARIO ACCUMULATIONS COULD BE 3 TO 5 FEET.
&&
.NEAR TERM /THROUGH TONIGHT/...
A VERY ACTIVE PERIOD AS A LIGHT GENERAL SYNOPTIC SNOWFALL IS GIVING
WAY TO INTENSE BANDS OF LAKE EFFECT SNOW EAST OF THE EASTERN GREAT
LAKES.
PATTERN-WISE...AN AREA OF LOW PRESSURE IS LOCATED JUST TO THE
NORTHEAST OF GEORGIAN BAY THIS MORNING...WITH A COLD FRONT EXTENDING
SOUTHWARD THROUGH THE MIDWEST. ALOFT A VIGOROUS SHORTWAVE IS OVER
THE CENTRAL GREAT LAKES THIS MORNING...WHILE ADDITIONAL SHORTWAVES
ARE SEEN OVER NORTHERN MANITOBA AND SASKATCHEWAN.
THIS UPPER LEVEL TROUGH WILL REMAIN OVER THE GREAT LAKES AND
NORTHEAST REGION AS SEVERAL UPSTREAM SHORTWAVES PASS THROUGH THE
BASE OF THE TROUGH THROUGH FRIDAY NIGHT. COLD AIR WILL CONTINUE TO
DEEPEN WITHIN THE BASE OF THE TROUGH...WITH CURRENT 850 HPA
TEMPERATURES BETWEEN -16C AND -18C DROPPING TO AROUND -22 TO -24C BY
THE CLOSE OF FRIDAY NIGHT.
FOR THE GENERAL LIGHT SNOWFALL...THE BACK EDGE OF THE DEEPER
SYNOPTIC MOISTURE AND SNOWFALL IS NOW ALONG THE EASTERN SLOPES OF
THE GENESEE VALLEY...AND ADVANCING EASTWARD. MUCH OF THE SYNOPTIC
SNOW SHOULD BE EXITING OUR EASTERN ZONES BY DAWN THIS MORNING.
REGIONAL RADARS THIS MORNING DISPLAY A STRONG BAND OF LAKE EFFECT
SNOW OFF LAKE ERIE...ACROSS THE NORTH TOWNS OF BUFFALO...AND PORTIONS
OF NIAGARA-ORLEANS AND WESTERN MONROE COUNTIES. CONFIRMING THE
INTENSITY OF THIS BAND ARE SEVERAL CLOUD TO CLOUD LIGHTNING STRIKES
NOTICED OVER NORTHERN ERIE COUNTY THIS EARLY MORNING. SOUTHWEST
WINDS ESTABLISHED AHEAD OF THE UPPER LEVEL SHORTWAVE OVER THE
CENTRAL GREAT LAKES WILL MAINTAIN THIS BAND IN THIS GENERAL VICINITY
FOR SEVERAL MORE HOURS...TILL ABOUT 5-8 AM. A LAKE EFFECT SNOW
WARNING WILL CONTINUE FOR NIAGARA AND ORLEANS COUNTIES TILL 10
AM...AND ADVISORY FOR MONROE TILL 10 AM AS WELL. IT IS LIKELY THAT
THE SNOWBAND WILL BE SHIFTING SOUTHWARD OUT OF THESE COUNTIES
SEVERAL HOURS BEFORE THE END OF THE HEADLINES FOR THESE SOUTHERN
SHORELINE LAKE ONTARIO COUNTIES.
LAKE EFFECT PARAMETERS ARE VERY FAVORABLE FOR THIS HEAVY BAND OF
LAKE EFFECT SNOW TO CONTINUE THROUGH THE MORNING RUSH HOUR. AS
NOTED...A FEW RUMBLES OF THUNDER ARE POSSIBLE EARLY THIS MORNING
WITHIN THIS SNOWBAND. SNOWFALL RATES UP TO THREE INCHES PER HOUR ARE
POSSIBLE AS THE BAND BEGINS ITS SOUTHWARD PUSH DURING THE MORNING
RUSH HOUR THROUGH THE BUFFALO METRO AREA...AND BATAVIA AREA.
THIS UPPER LEVEL SHORTWAVE WILL CROSS THE REGION MID MORNING...AND
VEERING WINDS BEHIND THE SHORTWAVE WILL ACCELERATE THIS LAKE EFFECT
SNOWBAND SOUTHWARD MID MORNING...REACHING FAR SOUTHERN ERIE AND THE
FAR NORTHERN PORTIONS OF THE SOUTHERN TIER BY LATE MORNING. THIS
QUICK...SOUTHWARD PUSH WILL ACT TO DECREASE THE SNOWFALL RATES...AND
WITH A BIT OF WIND SHEAR THE SNOWBAND MAY BE BRIEFLY DISORGANIZED
FOR A TIME LATE THIS MORNING AND EARLY AFTERNOON.
AS SEVERAL UPSTREAM SHORTWAVES PASS THROUGH THE UPPER LEVEL
TROUGH...EXPECT THIS LAKE EFFECT SNOWBAND TO OSCILLATE A BIT. A
NORTHWARD TRACK MAY TAKE THIS SNOWBAND BACK TOWARDS THE SOUTHTOWNS
OF BUFFALO BY LATE THIS AFTERNOON...FOR WHICH ADDITIONAL HEADLINES
MAY BE NEEDED.
BY TONIGHT ANOTHER UPTICK IN SNOWFALL RATES ARE LIKELY. THIS WILL BE
THE RESULT OF THE SOUTHWEST WINDS ALONG THE LONG FETCH OF THE
LAKE...INCREASED LOW LEVEL CONVERGENCE...LAKE INDUCED EQUILIBRIUM
LEVELS STILL OVER 10K FEET...AND INCREASING MOISTURE AHEAD OF
ANOTHER SHORTWAVE. WITH THE INCREASE IN STRENGTH OF THIS LAKE ERIE
SNOWBAND...A GOOD WESTERLY PUSH WILL BRING DECENT SNOWS AS FAR
INLAND AS LIVINGSTON COUNTY OVERNIGHT...FOR WHICH A LAKE EFFECT SNOW
ADVISORY WILL CONTINUE. THIS BAND OF SNOW LAKE EFFECT SNOW MAY
SETTLE SOUTHWARD LATER OVERNIGHT BACK TOWARDS THE SOUTHERN
TIER...BEFORE MAKING ITS FINAL NORTHWARD PUSH LATE FRIDAY NIGHT AND
TOWARDS SATURDAY MORNING.
OFF LAKE ONTARIO...REGIONAL RADARS THIS MORNING DISPLAY THE
BEGINNINGS OF A LAKE EFFECT SNOWBAND OVER THE SAINT LAWRENCE VALLEY.
AS WINDS ALIGN THIS MORNING EXPECT THIS SNOWBAND TO BECOME BETTER
ORGANIZED. INCREASING SNOWFALL RATES NEARING AN INCH PER HOUR WILL
BE FOUND IN THE VICINITY OF WATERTOWN TO PHILADELPHIA MAKING FOR A
SLOW MORNING COMMUTE. AS WINDS BECOME A BIT MORE WESTERLY
CONVERGENCE INTO THIS SNOWBAND SHOULD INCREASE AS WINDS ALONG THE
NORTHERN SHORELINE VEER QUICKER THAN OVER THE LAKE. THIS INCREASE IN
CONVERGENCE...LOWERING OF WIND SHEAR AND INCREASE IN LAKE EQUILIBRIUM
LEVELS SHOULD ESTABLISH A STRONG BAND OF LAKE EFFECT SNOW BY MID
MORNING. WE DONT EXPECT AS MUCH OSCILLATION TO THE LAKE ONTARIO
BAND AS THE LAKE ERIE BAND...WITH THE LAKE EFFECT SNOWBAND LARGELY
FALLING ACROSS JEFFERSON AND NORTHERN LEWIS COUNTIES THROUGH THE
DAYLIGHT HOURS. SNOWFALL RATES OF AT LEAST 3 INCHES PER HOUR ARE
LIKELY WITHIN THIS SNOWBAND...AND PERHAPS HIGHER ON THE TUG HILL
WHERE ADDITIONAL LIFT MAY BRING 4 TO 5 INCHES PER HOUR SNOWFALL
RATES.
BY TONIGHT A WESTERLY FLOW WILL DIRECT A PLUME OF INTENSE LAKE
EFFECT SNOW TOWARDS THE TUG HILL. FAVORABLE LAKE EFFECT PARAMETERS
AND MOISTURE WILL YIELD ADDITIONAL SNOWFALL AMOUNTS OF TWO FEET OR
MORE OVERNIGHT. WITH THE WESTERLY FLOW...PORTIONS OF SOUTHERN OSWEGO
COUNTY...AND THE SAINT LAWRENCE VALLEY WILL LIKELY SEE LITTLE TO NO
SNOWFALL OVERNIGHT.
WINDS WILL BE ANOTHER LARGE PROBLEM IN BOTH OF THESE BANDS TODAY AND
TONIGHT WITH GUSTS OF 40 TO 45 MPH POSSIBLE AT TIMES...ESPECIALLY
ALONG THE EDGES OF THE BANDS WHERE THE STRONGER WINDS TEND TO FOCUS.
THIS WILL CREATE PROBLEMS FROM BLOWING SNOW IN ADDITION TO THE
SNOWFALL...WHICH WILL HELP TO PUSH VISIBILITIES TO NEAR ZERO AT
TIMES AROUND BOTH SNOW BANDS.
TEMPERATURES TODAY WILL LARGELY REMAIN IN THE TEENS. TONIGHT WITH
THE DEEPENING COLD AIRMASS OVERNIGHT LOWS WILL FALL BACK INTO THE
SINGLE DIGITS OUTSIDE OF THESE LAKE BANDS. WITH WINDS STILL GUSTY
WIND CHILLS WILL AGAIN DROP TOWARDS DANGEROUSLY LOW
READINGS...ESPECIALLY ACROSS THE SOUTHERN TWO TIERS OF COUNTIES
WHERE VALUES MAY NEAR -15F OR SO.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
LAKE EFFECT SNOWS WILL CONTINUE INTO THE WEEKEND. A SHORTWAVE WILL
CROSS WESTERN NEW YORK EARLY SATURDAY MORNING...WITH THIS FORECAST
TO RACE INTO NEW ENGLAND SATURDAY AFTERNOON. DRIER AIR AND LOWERING
EQUILIBRIUM LEVELS BEHIND THE SHORTWAVE WILL CAUSE LAKE EFFECT SNOWS
TO FINALLY TAPER OFF LATE SATURDAY INTO SATURDAY NIGHT.
EXPECT HEAVY LAKE EFFECT SNOWS OFF LAKE ERIE ON SATURDAY MORNING
WITH A WELL ALIGNED FLOW AND MOISTURE ENHANCEMENT FROM THE
SHORTWAVE. SNOWFALL RATES OF TWO INCHES AN HOUR SHOULD BE FOCUSED ON
THE FAR SOUTH TOWNS AND BOSTON HILLS DAYBREAK SATURDAY BUT THE BAND
SHOULD LIFT NORTH AND WEAKEN LATE SATURDAY MORNING. AFTER
THIS...SHEAR WILL INCREASE AND MOISTURE DIMINISH. HOWEVER THERE
STILL WILL BE A WELL ALIGNED SOUTHWEST FLOW BELOW 925MB AND AMPLE
LAKE INDUCED INSTABILITY FOR SOME LAKE SNOWS TO LIFT ACROSS THE REST
OF THE BUFFALO METRO AREA SATURDAY AFTERNOON AND EVENING. SNOWFALL
AMOUNTS FOR BUFFALO LOOK TO BE MODERATE...PROBABLY IN THE 2 TO 4
INCH RANGE...BUT COULD REACH ADVISORY CRITERIA IF THE BAND HOLDS
TOGETHER WELL DESPITE THE SHEAR. LAKE EFFECT WARNINGS REMAIN IN
PLACE FOR SOUTHERN ERIE AND WYOMING COUNTIES UNTIL 6 PM SATURDAY.
HEAVY LAKE EFFECT SNOWS SHOULD CONTINUE FOR MOST OF THE DAY OFF LAKE
ONTARIO...WITH MOST PERSISTENT SNOWS LIKELY TO FOCUS NEAR ADAMS AND
BARNES CORNERS. MOISTURE FROM THE DEPARTING SHORTWAVE AND
FETCH DOWN THE LAKE WILL ENHANCE SNOWFALL RATES...AS WELL AS
OROGRAPHIC LIFT FROM THE TUG HILL AND A FAIRLY WELL ALIGNED FLOW
BELOW 850MB. SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR ARE
LIKELY...WITH DAYTIME ACCUMULATIONS OF 8 TO 16 INCHES IN MOST
PERSISTENT SNOWS. GUSTY WINDS WILL CONTINUE TO CAUSE BLOWING AND
DRIFTING SNOW SATURDAY. WINDS WILL DIMINISH AND SHIFT TO THE SSW
SATURDAY NIGHT WHICH WILL WEAKEN AND LIFT THE BAND NORTHWARD
SATURDAY NIGHT. CONFIDENCE IN A WELL DEVELOPED BAND DIMINISHES
SATURDAY EVENING WITH INCREASING SHEAR AND LOWERING EQUILIBRIUM
LEVELS. THE LAKE EFFECT WARNING REMAINS IN PLACE EAST OF LAKE
ONTARIO THROUGH 6 PM SATURDAY. THIS MAY BE EXTENDED OR REPLACED BY
AN ADVISORY INTO SATURDAY NIGHT.
A DIFFUSE ARE OF MID-LEVEL WARM AIR ADVECTION WILL LIFT ACROSS THE
REGION ON SUNDAY. THE SOUTHERLY FLOW AND WARMER TEMPERATURES SHOULD
END LAKE EFFECT SNOWS...WITH PERHAPS A SNOW SHOWER OR FLURRY FROM
THE SYNOPTIC SCALE LIFT.
OUTSIDE OF THE LAKE EFFECT IT WILL CONTINUE TO BE VERY COLD WITH
WIND CHILLS DOWN TO 10 BELOW ZERO ON SATURDAY. TEMPERATURES WILL
MODERATE A BIT ON SUNDAY WITH HIGHS IN THE UPPER 20S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE NEXT SNOW MAKER WILL ARRIVE SUNDAY NIGHT AND INTO MONDAY AS A
LOW PRESSURE SYSTEM ATTEMPTS TO DEVELOP ACROSS THE OHIO VALLEY OR
GREAT LAKES. THIS IS LIKELY TO BRING A LIGHT SNOWFALL TO THE REGION
AS A FRONTAL BOUNDARY DEVELOPS NEAR THE REGION. MEDIUM RANGE MODELS
ARE IN A BIT CLOSER AGREEMENT WITH THE EVOLUTION OF THIS SYSTEM
GIVING HIGHER CONFIDENCE TO INCREASING PROBABILITIES FOR THE SUNDAY
NIGHT AND MONDAY TIME FRAME. AT THIS POINT...THIS SYSTEM DOES NOT
LOOK TO BE A HEAVY SNOW SYSTEM BUT WE COULD SEE A FEW INCHES
NONETHELESS. HIGH PRESSURE PUSHING INTO THE REGION BEHIND THIS
SYSTEM THEN LOOKS TO DOMINATE THE WEATHER PATTERN DURING THE MID
WEEK PERIOD AS TEMPERATURES AVERAGE NEAR SEASONAL NORMALS.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD LIGHT SNOW HAS ENTERED THE REGION AND WILL CONTINUE TO
PRODUCE IFR VSBY THROUGH THE REST OF THE NIGHT WITH CIGS
DETERIORATING TO MVFR ACROSS LOWER ELEVATIONS AND IFR ACROSS HIGHER
TERRAIN.
HEAVY LAKE EFFECT SNOW WILL DEVELOP NORTHEAST OF THE LAKES BY AROUND
09Z THEN MOVE TO EAST OF THE LAKES ON FRIDAY MORNING FOLLOWING THE
PASSAGE OF A COLD FRONT. EXPECT A 1-3 HOUR PERIOD OF HEAVY SNOW AND
CONDITIONS BELOW FLIGHT MINIMUMS AT KBUF-KIAG AS THIS LAKE EFFECT
SNOW BAND MOVES SOUTH. THIS WILL SEVERELY IMPACT THE MORNING PUSH AT
KBUF. THE BAND WILL MOVE QUICKLY SOUTH OF KBUF BY AROUND 13Z WITH
GREATLY IMPROVED CONDITIONS THEREAFTER. THE EASTERN END OF THIS BAND
MAY CLIP KROC FOR AN HOUR OR TWO AROUND 12Z AS WELL WITH AT LEAST
MODERATE SNOW...AND A LOW CHANCE OF A BRIEF BURST OF HEAVY SNOW AND
BELOW MINIMUM CONDITIONS. A SIMILAR BURST OF HEAVY SNOW WILL DEVELOP
NORTHEAST OF LAKE ONTARIO AND MOVE INTO KART JUST BEFORE 12Z.
FROM MID MORNING THROUGH THE REST OF FRIDAY THE HEAVIEST LAKE EFFECT
SNOW WILL BE FOUND EAST OF THE LAKES WITH LOCAL VLIFR. SOME OF THIS
MAY CLIP KJHW AT TIMES...ALTHOUGH THE HEAVIER SNOW SHOULD REMAIN
JUST NORTH OF THERE. EAST OF LAKE ONTARIO HEAVY SNOW WILL CONTINUE
EAST OF THE LAKE AND STAY CLOSE TO KART MUCH OF THE DAY. OUTSIDE OF
LAKE EFFECT AREAS EXPECT A RETURN TO MAINLY VFR DURING
FRIDAY...ALTHOUGH THERE WILL STILL BE SOME BLOWING SNOW AROUND.
OUTLOOK...
SATURDAY...HEAVY LAKE EFFECT SNOW EAST OF THE LAKES WITH VLIFR...VFR
ELSEWHERE.
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO AND LOCAL MVFR.
MONDAY...MVFR WITH A CHANCE OF SNOW.
TUESDAY...VFR.
&&
.MARINE...
STRONG WINDS ON BOTH LAKES ERIE AND ONTARIO...ALONG WITH VERY COLD
TEMPERATURES WILL CONTINUE TO PRODUCE HEAVY FREEZING SPRAY TODAY AND
INTO THE EARLY OVERNIGHT HOURS OF TONIGHT. A HEAVY FREEZING SPRAY
WARNING WILL CONTINUE INTO THE OVERNIGHT HOURS TONIGHT.
WINDS WILL INCREASE TO GALES OF 35 TO 40 KNOTS ON BOTH LAKE ERIE AND
ONTARIO TODAY. EXPECT THE HIGHEST WINDS TO BE EARLY THIS MORNING ON
LAKE ERIE...AND THEN THROUGH THE DAY ON LAKE ONTARIO. SMALL CRAFT
ADVISORIES WILL CONTINUE ON THE NIAGARA RIVER THROUGH AT LEAST
SATURDAY.
AFTER THE GALES...SMALL CRAFT ADVISORY LEVEL WINDS ARE EXPECTED TO
CONTINUE ON THE LAKES THROUGH MOST OF THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST SATURDAY FOR
NYZ006>008-012-085.
LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ003.
LAKE EFFECT SNOW WARNING UNTIL 10 AM EST THIS MORNING FOR
NYZ001-002-010-011.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST SATURDAY FOR NYZ019-
020.
LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
SATURDAY FOR NYZ013.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR LEZ020.
HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
LEZ040-041.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR
LOZ030.
HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
LOZ042>045-062>065.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LOZ042>045-
062>065.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL/TMA
AVIATION...THOMAS
MARINE...APFFEL/THOMASHazardous weather outlook, Jan 9, 1:33 AM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 133 AM EST FRI JAN 9 2015 NYZ006>008-012-085-100645- OSWEGO-JEFFERSON-LEWIS-WYOMING-SOUTHERN ERIE- 133 AM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-014-021-100645- WAYNE-NORTHERN CAYUGA-ONTARIO-ALLEGANY- 133 AM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-100645- MONROE- 133 AM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-100645- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 133 AM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-100645- CHAUTAUQUA-CATTARAUGUS- 133 AM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-100645- LIVINGSTON- 133 AM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-100645- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 133 AM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-100645- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 133 AM EST FRI JAN 9 2015 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-100645- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 133 AM EST FRI JAN 9 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 9, 1:06 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
106 AM EST FRI JAN 9 2015
NYZ001-002-010-011-090730-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
106 AM EST FRI JAN 9 2015
...HEAVY LAKE EFFECT SNOW BAND WILL DEVELOP ACROSS THE NORTHTOWNS
DURING THE EARLY MORNING HOURS...
* A BAND OF HEAVY LAKE EFFECT SNOW CAPABLE OF PRODUCING SNOWFALL
RATES OF 2 TO 3 INCHES AN HOUR WILL DEVELOP BETWEEN THE CITY OF
BUFFALO AND NIAGARA FALLS THROUGH 200 AM. THIS BAND IS MOST LIKELY
TO FOCUS ACROSS THE BUFFALO NORTH TOWNS DURING THE EARLY MORNING
HOURS BETWEEN 200 AM AND 500 AM. THERE ALSO WILL BE WINDS GUSTING
TO 45 MPH WHICH WILL CREATES AREAS OF BLOWING AND DRIFTING SNOW.
EXPECT NEAR ZERO VISIBILITY AND NEAR WHITEOUT CONDITIONS IN THIS
BAND.
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 53.
LAT...LON 4331 7845 4314 7831 4282 7887 4282 7888
4284 7887 4287 7890 4294 7892 4295 7897
4298 7901 4299 7903 4301 7903
APFFELSpecial weather statement, Jan 9, 2:32 AM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
232 AM EST FRI JAN 9 2015
NYZ001-002-010-011-090900-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
232 AM EST FRI JAN 9 2015
...HEAVY LAKE EFFECT SNOW BAND WILL FOCUS BETWEEN DOWNTOWN BUFFALO
AND NIAGARA FALLS THROUGH 400 AM...
* AT 222 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND PRODUCING SNOWFALL OF 3 INCHES PER
HOUR...AND VISIBILITY NEAR ZERO AT TIMES. WINDS GUSTING TO 45 MPH
WILL ALSO RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW.
* THIS LAKE EFFECT SNOW BAND WAS ACROSS NORTH TONAWANDA EXTENDING
THROUGH LOCKPORT. THIS BAND WILL SHIFT SLIGHTLY SOUTHWARD THROUGH
400 AM AND IMPACT AREAS JUST NORTH OF DOWNTOWN BUFFALO...
AMHERST...AND CLARENCE. AFTER THIS...EXPECT HEAVY SNOW TO DROP
ABRUPTLY SOUTHWARD ACROSS DOWNTOWN BUFFALO AND THE SOUTH TOWNS
BETWEEN 400 AM AND 700 AM.
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 52.
TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.
LAT...LON 4304 7902 4329 7836 4305 7820 4286 7889
4290 7891 4294 7892 4295 7897 4298 7901
4301 7903
APFFELSpecial weather statement, Jan 9, 4:04 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EST FRI JAN 9 2015
NYZ001-002-010-011-091015-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
404 AM EST FRI JAN 9 2015
...HEAVY LAKE EFFECT SNOW WILL FOCUS ON THE BUFFALO NORTH TOWNS
THROUGH 500 AM AND THEN SHIFT ABRUPTLY SOUTHWARD BETWEEN 500 AM AND
700 AM...
* AT 400 AM A BAND OF HEAVY LAKE EFFECT SNOW WAS ACROSS TONAWANDA
AND AMHERST EXTENDING NORTHEAST INTO CLARENCE AND WOLCOTTSVILLE.
THIS BAND IS PRODUCING SNOWFALL RATES OF 3 INCHES PER HOUR. THIS
COMBINED WITH WIND GUSTS TO 40 MPH WILL PRODUCE NEAR WHITEOUT
CONDITIONS.
* THIS BAND IS EXPECTED TO REMAIN STATIONARY THROUGH 500 AM...AND
THEN SHIFT ABRUPTLY SOUTHWARD ACROSS THE REST OF BUFFALO METRO
AREA AND SOUTH TOWNS THROUGH 700 AM. EXPECT RAPIDLY DETERIORATING
CONDITIONS AS THIS BAND MOVES THROUGH.
TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.
LAT...LON 4327 7823 4309 7812 4282 7887 4291 7892
4293 7891 4295 7895 4297 7896
APFFELSpecial weather statement, Jan 9, 5:24 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
524 AM EST FRI JAN 9 2015
NYZ001-002-010-011-085-091145-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
524 AM EST FRI JAN 9 2015
...HEAVY LAKE EFFECT SNOW BAND WILL SHIFT SOUTH ACROSS DOWNTOWN
BUFFALO AND INTO THE SOUTHTOWNS THROUGH 700 AM...
A BAND OF HEAVY LAKE EFFECT SNOW WILL DROP ABRUPTLY SOUTHWARD ACROSS
THE BUFFALO METRO AREA AND INTO THE SOUTH TOWNS THROUGH 700 AM. THE
BAND WILL ALSO EXTEND NORTHEAST INTO WESTERN PORTIONS OF ORLEANS AND
GENESEE COUNTIES FROM BATAVIA TO MEDINA. EXPECT NEAR WHITEOUT
CONDITIONS IN THIS BAND WITH SNOWFALL RATES OF 3 INCHES AN HOUR AND
VISIBILITY NEAR ZERO. WINDS GUSTING TO 40 MPH WILL ALSO RESULT
IN AREAS OF BLOWING SNOW.
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 57.
TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.
LAT...LON 4319 7840 4301 7824 4273 7872 4271 7899
4274 7895 4276 7890 4279 7886 4284 7887
4290 7891 4295 7893 4295 7897 4298 7899
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:06 AM EST | Special Weather Statement | BUF | Niagara | 84 min |
| Jan 9, 1:32 AM EST | Lake Effect Snow Advisory | BUF | Monroe | 8 hr |
| Jan 9, 1:32 AM EST | Lake Effect Snow Advisory | BUF | Allegany, Erie, Genesee, Livingston | 26 hr |
| Jan 9, 2:32 AM EST | Special Weather Statement | BUF | Niagara | 88 min |
| Jan 9, 4:04 AM EST | Special Weather Statement | BUF | Genesee | 71 min |
| Jan 9, 6:48 AM EST | Special Weather Statement | BUF | Erie, Genesee | 87 min |
| Jan 9, 9:15 AM EST | Special Weather Statement | BUF | Jefferson | 90 min |
| Jan 9, 10:06 AM EST | Gale Warning | BUF | 8 hr | |
| Jan 9, 10:44 AM EST | Special Weather Statement | BUF | Lewis | 46 min |
| Jan 9, 1:35 PM EST | Special Weather Statement | BUF | Lewis | 85 min |
| Jan 9, 3:02 PM EST | Special Weather Statement | BUF | Lewis | 88 min |
| Jan 9, 3:46 PM EST | Wind Chill Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 3 more | 18 hr |
| Jan 9, 4:37 PM EST | Special Weather Statement | BUF | Lewis | 83 min |
| Jan 9, 4:42 PM EST | Special Weather Statement | BUF | Wyoming | 93 min |
| Jan 9, 6:08 PM EST | Special Weather Statement | BUF | Jefferson | 82 min |
| Jan 9, 6:25 PM EST | Special Weather Statement | BUF | Erie, Livingston, Wyoming | 65 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.